MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Name and address - address line 2: (b)(6) postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure to treat peripheral arterial occlusive disease (paod), a micropuncture transitionless access set's wire guide unraveled.Access was obtained through the femoral artery with ultrasound guidance and the access site was described as "normal".Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.The wire was advanced approximately ten centimeters through the needle when "assistance" (resistance) was felt.The wire was removed, and the outer coil of the wire was "straightened".A new micropuncture set's wire was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure to treat peripheral arterial occlusive disease (paod), a micropuncture transitionless access set's wire guide unraveled.Access was obtained through the femoral artery with ultrasound guidance and the access site was described as "normal".Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.The wire was advanced approximately ten centimeters through the needle when "assistance" (resistance) was felt.The wire was removed, and the outer coil of the wire was "straightened".A new micropuncture set's wire was used to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.The wire guide was unraveled and elongated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot.A review of complaint history found no additional complaints for this lot number.The wire guide component lots associated with the complaint lot record relevant non-conformances.However, all non-conforming product was scrapped prior to release.These component lots were used in fifteen other final lots.A database search for complaints on these lots found one additional complaint reported for the same failure mode as the complaint device (pr416453).The device failure in that complaint was upon opening the package and was determined to have been manufactured out of specification.Although the complaint failure is relevant to the reported device failure in this complaint, cook does not suspect the complaint device to be manufactured out of specification.Although there were relevant non-conformances to the reported failure mode found in the component lots, all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture this non-conformance.Adequate inspection activities have been established.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The product ifu states ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ and ¿1.Insert the needle into the vessel.¿ and ¿2.Advance the.018-inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a failure to follow instructions has contributed to the failure in this incident.The product ifu cautions ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ the customer removed the wire guide through the needle separately.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19528731
Report Number1820334-2024-00804
Device Sequence Number15343561
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)261031(10)15734637
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15734637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown